Nebraska, 2020High Wind in Nebraska, June 7, 2020
June 7, 2020 · NWS LBF · 2 events in 2 counties and zones
Strong south winds occurred ahead of a strong storm system across portions of southwest into north central Nebraska. South winds as high as 30 to 40 mph with a few gusts to around 60 mph occurred during the daytime into the evening hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south winds occurred ahead of a strong storm system across portions of southwest into north central Nebraska. South winds as high as 30 to 40 mph with a few gusts to around 60 mph occurred during the daytime into the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 5:27 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 5:27 AM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
627 AM CDT Sun Jun 7 2020
.SHORT TERM...(Today through Monday)
Issued at 358 AM CDT Sun Jun 7 2020
Another round of severe storms are expected late this afternoon and
into the evening. Storms are expected develop across northern
Nebraska late afternoon. These storms will then extended south
generally along the US-83 corridor. The best chance for severe
storms will be along the South Dakota border. Here, steep low level
lapse rates are expected along with the best instability. Best
window to see any storms in Nebraska will be between 5pm and 10pm
CDT. After this time, storms will dissipate in favor of a better
environment across South Dakota and points northward. Large hail and
strong winds will be the primary threats.
A better chance of storms are then expected on Monday as a front
gets dragged across the central Plains. This front will be the
driving force for any storms on Monday which will combine with high
instability, sufficient low level moisture and steep lapse rates.
This combination will allow storms to fire along the front which
will bisect portions of north central Nebraska. At this time, large
hail and strong winds are going to be the primary threats. However,
a few model soundings/hodographs suggest an environment supportive
of tornado development. Will continue to monitor this threat over
the next day.
In addition to hail, strong winds, and an isolated tornado, these
storms have the potential to bring heavy rainfall to the region.
Between Monday afternoon and Tuesday afternoon, up to 1 to 2.5
inches of liquid is expected east of US-83. Portions of this area
has been hit hard with rainfall over the last week or so. Therefore,
localized flooding should be expected.
.LONG TERM...(Monday night through Saturday)
Issued at 358 AM CDT Sun Jun 7 2020
Isolated thunderstorms are possible again on Tuesday, however,
severe storms are not anticipated at this time.
Upper level riding and surface high pressure builds back into the
central Plains by Wednesday. Warm air advection with 850mb
temperatures in the 16 to 20 degree C range will surge into north
central Nebraska on through Saturday. While this is a moderately
warm airmass, northwesterly winds will temper surface temperatures
keeping them in the mid 70s in the north and into the mid 80s in the
south. A bit more robust push of the warmer air into the region,
though, could easily result in these highs rising into the 80s and
even low 90s. Otherwise, dry weather is expected through Saturday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 621 AM CDT Sun Jun 7 2020
VFR conditions are expected through the forecast period with a
couple aviation concerns to monitor. Initially this morning,
strong winds off the surface will lead to strong LLWS at both TAF
sites with expectation that this will diminish by late morning.
Strong southerly winds will develop once again with gusts of up to
40 knots, the strongest of which will impact IML/LBF/BBW/ONL.
Monitoring the potential for strong convection capable of hail and
damaging winds near or just west of VTN. Uncertainty with respect
to where development occurs and whether activity directly impacts
the terminal leaves this low confidence, so will cover with a VCTS
for now. Strong LLWS will redevelop tonight and persist through
the early morning on Monday.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Jurgensen
Hazardous weather outlook, Jun 7, 3:13 AM CST, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
413 AM CDT Sun Jun 7 2020
NEZ004>010-022>029-035>038-056>059-069>071-094-080915-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
413 AM CDT Sun Jun 7 2020 /313 AM MDT Sun Jun 7 2020/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TODAY AND TONIGHT.
Scattered thunderstorms will become possible this afternoon across
portions of west and southwest Nebraska. Some of these storms may
become strong to severe with large hail and damaging wind gusts
the main concerns. The areas of greatest concern will be across
the northern Sandhills into portions of north central Nebraska.
Elevated to Critical fire weather conditions are expected to
develop across portions of the Nebraska Panhandle into southwest
Nebraska. Please refer to the latest Fire Weather Planning
Forecast for more details.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered thunderstorms are likely to develop across portions of
central and southwest Nebraska along a stalled frontal boundary.
Storms may become strong to severe with large hail, damaging wind
gusts, and a tornado or two possible. Through Monday evening,
storms will transition to more of a heavy rain threat. Though
widespread flooding isn't expected, rain totals of up to 2" will
be possible in spots.
Chances for thunderstorms continue on Tuesday. At this time, the
threat for severe weather is low.
.SPOTTER INFORMATION STATEMENT...
Please relay any information about observed severe weather to the
NWS.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 7, 7:50 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 AM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM HEAVY RAIN 6 SW ATKINSON 42.47N 99.06W
06/06/2020 M0.70 INCH HOLT NE PUBLIC
PEA SIZE HAIL AND 30-40 MPH WINDS.
1125 AM HAIL ATKINSON 42.53N 98.98W
06/06/2020 M0.50 INCH HOLT NE CO-OP OBSERVER
1147 AM HAIL 16 NNW ONEILL 42.67N 98.77W
06/06/2020 E1.75 INCH HOLT NE BROADCAST MEDIA
RELAYED FROM MEDIA, TIME ESTIMATED BY RADAR.
1207 PM HAIL 10 SSE SPENCER 42.74N 98.63W
06/06/2020 E1.50 INCH HOLT NE BROADCAST MEDIA
RELAYED BY MEDIA, TIME ESTIMATED BY RADAR.
1215 PM HAIL 4 SW BRISTOW 42.80N 98.64W
06/06/2020 E1.75 INCH HOLT NE BROADCAST MEDIA
0140 PM HEAVY RAIN EMMET 42.48N 98.81W
06/06/2020 E0.90 INCH HOLT NE BROADCAST MEDIA
TOTAL RAINFALL FROM MORNING STORMS, RELAYED BY MEDIA.
0140 PM HEAVY RAIN ATKINSON 42.53N 98.98W
06/06/2020 E1.00 INCH HOLT NE BROADCAST MEDIA
STORM TOTAL OF 1.0 INCH, RELAYED BY MEDIA.
0725 PM TSTM WND GST 3 SW ANTIOCH 42.04N 102.66W
06/06/2020 E60.00 MPH SHERIDAN NE PUBLIC
WIND GUSTS OF AT LEAST 60 MPH
0737 PM TSTM WND DMG 12 S HAY SPRINGS 42.51N 102.69W
06/06/2020 SHERIDAN NE TRAINED SPOTTER
8 INCH IN DIAMETER BRANCHES DOWN. TIME ESTIMATED FROM
RADAR.
0740 PM TSTM WND GST CRESCENT LAKE NWR 41.74N 102.41W
06/06/2020 M63.00 MPH GARDEN NE PARK/FOREST SRVC
0803 PM TSTM WND GST 4 SE GORDON 42.77N 102.15W
06/06/2020 M69.00 MPH SHERIDAN NE MESONET
0805 PM TSTM WND GST GORDON 42.81N 102.20W
06/06/2020 E60.00 MPH SHERIDAN NE TRAINED SPOTTER
0810 PM TSTM WND GST GORDON 42.81N 102.20W
06/06/2020 M61.00 MPH SHERIDAN NE AWOS
0815 PM TSTM WND DMG 11 E GORDON 42.80N 101.99W
06/06/2020 CHERRY NE TRAINED SPOTTER
POWER POLE SNAPPED ALONG HIGHWAY 20 AT MM 117. REPORT
WITH PHOTO VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
0818 PM TSTM WND GST 14 SW ARTHUR 41.43N 101.88W
06/06/2020 E65.00 MPH ARTHUR NE PUBLIC
0822 PM TSTM WND GST 23 NE ELLSWORTH 42.29N 101.97W
06/06/2020 E50.00 MPH CHERRY NE PUBLIC
WIND STILL BLOWING DURING CALL, BUT WEAKENING.
0959 PM TSTM WND GST VALENTINE 42.87N 100.55W
06/06/2020 M70.00 MPH CHERRY NE ASOS
&&
CCOLEHigh Wind, Custer
- When
- June 7, 9:00 AM CST to 11:00 PM CST
- Where
- Custer forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Broken Bow ASOS recorded a wind gust of 59 mph at 1203 pm CST. South winds of 30 to 40 mph with occasional gusts above 50 mph occurred across Custer County beginning mid morning and continuing through the afternoon into the evening hours.
High Wind, Lincoln
- When
- June 7, 12:00 PM CST to 5:00 PM CST
- Where
- Lincoln forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
North Platte ASOS recorded a wind gust of 59 mph at 222 pm CST. South winds of 30 to 40 mph with occasional gusts above 50 mph occurred across Lincoln County during the afternoon hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, June 7, 2020$602,000 · 2.5 in hail · 27 events
- Tornadoes and Hail in South Dakota, June 7, 2020EF1 · 85 events
- Coastal Flood in Texas, June 7, 2020$200,000 · 2 events
- Tornado and Hail in North Dakota, June 7, 2020EF0 · 55 events
- Hail and Damaging Winds in Minnesota, June 7, 20201.75 in hail · 35 events
- Tropical Storm and Storm Surge in Alabama, June 7 to 8, 2020$25,000 · 8 events
- Lightning Strike in Florida, June 7, 20202 injured · 1 event
- Hail and Lightning Strike in Utah, June 7, 20201 injured · 1.75 in hail · 5 events
- Waterspouts in Gulf of Mexico, June 7, 20205 events
- Flash Flooding in Florida, June 7, 20205 events
- Dust Storm and High Wind in Kansas, June 7, 2020$5,000 · 56 kt wind · 5 events
- Tornadoes in Florida, June 7, 2020EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891015, 891014.